PCOSupport Community Forums  

Go Back   PCOSupport Community Forums > PCOSA Forums > Alternative Therapies and Supplements

Notices

Reply
 
Thread Tools Display Modes
Old 06-03-2009, 07:52 PM   #1
Mshell
Junior Member
 
Join Date: Jul 2008
Posts: 23
Default Cinnamon.. overdose?

I'm an off and on reader of this forum and distinctly remembered cinnamon as an I/R supplement. I was at a health food store today and decided to pick some up. I bought "Sisu Cinnamax".

After reading these forums a little more today I saw 500mg/1000mg of cinnamon is adequate for PCOS. This is all after taking 2 capsules during dinner... then decided to check the mg dosage of the bottle and it's 3000mg!!! ...

Should I be concerned? I know it's a blood thinner... and I actually donated blood today!

... A little scared.
Mshell is offline   Reply With Quote
Old 06-04-2009, 07:54 AM   #2
TMullins01
Senior Member
 
Join Date: Sep 2008
Location: Virginia
Posts: 108
Send a message via AIM to TMullins01
Default

How long have you been taking the cinnamon? If only a day or maybe 2 I wouldnt worry so much, but if longer than that I would definitely stop for a few days and then restart...As always though, if you are concerned, always give your doc a call for advice! HTH
__________________
Me (26) DH (26)
TTC since Sept '06

______________________


Created by MyFitnessPal.com - Easy Calorie Counting
TMullins01 is offline   Reply With Quote
Old 06-17-2009, 01:46 PM   #3
naturalhealth
Junior Member
 
Join Date: Nov 2008
Posts: 17
Default

If you only took it the one time on the same day you donated blood, then I'd stop taking it for a few days to a week, and then resume. It is a blood thinner, but you are probably ok. Just get plenty of rest and good nutrition. Are you sure the dose is really that high? I've never seen so much in one dose. You might want to consider getting a different brand that has a smaller dose. The highest I've seen is 1000 mg. But the cinnamon extract is good for you, and it has a lot of other benefits as well, so I'd consider continuing it.
naturalhealth is offline   Reply With Quote
Old 06-18-2009, 09:54 AM   #4
sweetsunshine72
Senior Member
PCOSuperStar!
 
sweetsunshine72's Avatar
 
Join Date: Apr 2006
Location: New Brunswick, Canada
Posts: 3,536
Default

I wouldn't worry too much if it was only for a short time. There were some women on these boards who were taking 4,500 mg/day and upwards, and I have yet to hear of any major consequences! The main health issue is for you - so, if you had to have surgery, or if you already have some kind of blood clotting issue, or if you were taking other meds that thinned the blood (like baby aspirin, for example), then it could have an effect.

All of us are exposed to low levels of chemicals that affect blood clotting on a daily basis. There is a limit as to what is considered "safe", and if you take 1,000 mg/day of Cinnamon, that takes up about 1/2 of that "safe" level, not leaving much "room left". That is why it's not recommended to take more than 1,000 mg/day, and why it's encouraged to see if you can "make do" on the lower dosage.

Sisu is actually a pretty good supplements company. I would give their 1-800 number a call and talk to them about it. See if they will buy back your bottle or give you vouchers or something.

If not, don't throw out those capsules! If it's just powdered cinnamon bark, you can open them and sprinkle 1/2 of the contents at a time on cereal, applesauce, etc. See what the dosage per capsule is, too - it could be that a dosage of 2 capsules makes up the 3,000 mg - making it 1,500 mg per capsule, which would be better.

As for the blood that you donated - they check all kinds of things in donated blood, including clotting factors, so don't feel bad about the donation. It's all good!

Take care, and HTH!!!

Sweetsunshine (AKA "Cinnamon Queen"! lol )
__________________
Registered Massage Therapist
2200-hour program in Canada
Focus on women's health and managing chronic health issues
www.massageforlifenb.com

Also:
DS (1992)
Diagnosed PCOS 1994
Cannot tolerate BCP
No treatment for 12 years
Now, Metformin 1,500 mg/day, Fish Oil, D3, good multi
sweetsunshine72 is offline   Reply With Quote
Old 06-18-2009, 07:17 PM   #5
Mshell
Junior Member
 
Join Date: Jul 2008
Posts: 23
Default

Quote:
Originally Posted by sweetsunshine72 View Post
I wouldn't worry too much if it was only for a short time. There were some women on these boards who were taking 4,500 mg/day and upwards, and I have yet to hear of any major consequences! The main health issue is for you - so, if you had to have surgery, or if you already have some kind of blood clotting issue, or if you were taking other meds that thinned the blood (like baby aspirin, for example), then it could have an effect.

All of us are exposed to low levels of chemicals that affect blood clotting on a daily basis. There is a limit as to what is considered "safe", and if you take 1,000 mg/day of Cinnamon, that takes up about 1/2 of that "safe" level, not leaving much "room left". That is why it's not recommended to take more than 1,000 mg/day, and why it's encouraged to see if you can "make do" on the lower dosage.

Sisu is actually a pretty good supplements company. I would give their 1-800 number a call and talk to them about it. See if they will buy back your bottle or give you vouchers or something.

If not, don't throw out those capsules! If it's just powdered cinnamon bark, you can open them and sprinkle 1/2 of the contents at a time on cereal, applesauce, etc. See what the dosage per capsule is, too - it could be that a dosage of 2 capsules makes up the 3,000 mg - making it 1,500 mg per capsule, which would be better.

As for the blood that you donated - they check all kinds of things in donated blood, including clotting factors, so don't feel bad about the donation. It's all good!

Take care, and HTH!!!

Sweetsunshine (AKA "Cinnamon Queen"! lol )

2 capsules equalled up to 3,000 mg.. after taking it I felt some heart burn and constant burping however everything is fine.. I guess I just had a panic because I had donated blood that day (before I took the pills) and I didn't want thin my blood.

I am now just taking 1 capsule a day (1500mg) and so far it's been fine


Thanks everyone!
Mshell is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -4. The time now is 05:33 AM.


Powered by vBulletin® Version 3.7.0
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.